Alert archive / Alaska / High Wind Watches in 2009
High Wind Watch 13, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Nov 12, 2009, 3:59 PM AKST. It took effect at Nov 13, 2009, 3:00 AM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 12, 2009, 3:59 PM AKST (00:59 UTC)
- In effect from
- Nov 13, 2009, 3:00 AM AKST
- Expired
- Nov 12, 2009, 6:24 PM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 130059 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 359 PM AKST THU NOV 12 2009 AKZ185-131500- /X.CAN.PAFC.HW.A.0012.091113T2100Z-091114T0100Z/ /X.NEW.PAFC.HW.A.0013.091113T1200Z-091113T1800Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 359 PM AKST THU NOV 12 2009 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. A STRONG LOW WILL DEVELOP NEAR THE ALASKA PENINSULA LATE TONIGHT. STRONG COLD ADVECTION AND A TIGHT GRADIENT ON THE BACKSIDE OF THE LOW MAY INCREASE WIND GUSTS TO 75 MPH DURING THE MORNING HOURS. WINDS WILL DIMINISH AS THE LOW MOVES EAST EARLY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$
1 follow-up statement
000 WWAK72 PAFC 130324 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 624 PM AKST THU NOV 12 2009 AKZ185-130430- /X.CAN.PAFC.HW.A.0013.091113T1200Z-091113T1800Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 624 PM AKST THU NOV 12 2009 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WATCH. WARNING LEVEL WINDS ARE NO LONGER EXPECTED IN THE AREA. GUSTS TO 55 MPH ARE STILL POSSIBLE DURING THE DAY FRIDAY. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Nov 12, 12:05 PM AKST, 3 hours 54 minutes earlier.
Area forecast discussion, Nov 12, 12:05 PM AKST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 1205 PM AKST THU NOV 12 2009 .MODEL DISCUSSION...12Z RUNS OF THE NAM AND GFS IN RELATIVELY GOOD AGREEMENT IN THE SHORT-TERM WITH EXCEPTION OF WEAK LOW/TROUGH THAT MOVES INTO NORTHWESTERN GULF FRIDAY MORNING. GFS PRODUCES A 981 CUT OFF LOW BY 18Z WHILE NAM GENERATES AN ELONGATED LOW WITH A CENTRAL PRESSURE AROUND 986 MB. A BLEND OF THE TWO SOLUTIONS WOULD BE A REASONABLE COMPROMISE .ANALYSIS AND UPPER LEVELS...STRONG ZONAL FLOW IN THE UPPER TROP WITH DEEP TROUGH OVER THE BERING ON SAT MOVING EASTWARD TOWARD THE GULF LATER THAT NIGHT. HENCE THERE IS GOOD UPPER LEVEL SUPPORT FOR MAJOR DEVELOPMENT OF GULF LOW ON SAT. PLENTY OF COLD AIR MOVING SOUTHEASTWARD IN BERING INTO NORTH PACIFIC ON FRI AFTERNOON. .SHORT TERM FORECAST...WITH SOME TYPE OF LOW/TROUGH MOVING THROUGH NORTHWESTERN GULF FRI AND COLD AIR OVER INTERIOR EXPECT MODERATE NORTH WINDS IN SOUTHCENTRAL. MODELS IN GOOD AGREEMENT ON SAT MORNING DEEP LOW IN NORTHERN GULF IN POSITION ALTHOUGH GFS IS 8 TO 10 MB LOWER...IN ANY CASE SNOW ACROSS COASTAL ZONES WITH SOME MODERATE TO STRONG NORTH WINDS ON BACKSIDE OF THIS SYSTEM ON SAT. PLENTY OF SNOW AND WIND FOR PWS EASTWARD ON SAT. VERY STRONG WINDS IN THOMPSON PASS ON SAT WITH BLOWING SNOW. VARIABLE CLOUDS AND COOL TEMPERATURES IN SOUTHWESTERN ZONES. NORTHWEST FLOW ACROSS THE BERING AND ALEUTIANS. WITH POLAR FRONT MOVING SOUTHEASTWARD FRIDAY MORNING OVER ALEUTIANS WILL GENERATE STRONG WINDS OVER EASTERN ALEUTIANS FRI...HENCE A HIGH WIND WATCH FOR EASTERN ALEUTIANS AND SOUTHERN TIP OF AK PEN. .LONG TERM FORECAST...RIDGE OVER BERING BUILDS WITH DEEP TROUGH IN GULF EARLY NEXT WEEK. MAIN ISSUE WILL BE COLD TEMPS AND NORTHERLY DRAINAGE WINDS THROUGH GAPS. A WEATHER FRONT CAN BE EXPECTED TO MOVE THROUGH THE WESTERN ALEUTIANS EARLY MON. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...HIGH WIND WATCH FOR 185 WILL PROBABLY BECOME HWW MARINE...MANY STORMS AND GALES- SEE MARINE PACKAGE FIRE WEATHER...NONE JMP NOV 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 4:00 PM AKST | Gale Warning | AFC | 13 days | |
| Nov 12, 4:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Nov 12, 4:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Nov 12, 4:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Nov 12, 4:00 PM AKST | Storm Warning | AFC | 48 hr | |
| Nov 12, 4:00 PM AKST | Storm Warning | AFC | 24 hr | |
| Nov 12, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 36 hr | |
| Nov 13, 4:00 AM AKST | Gale Warning | AFC | 4 days | |
| Nov 13, 4:00 AM AKST | Gale Warning | AFC | 60 hr | |
| Nov 13, 4:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Nov 13, 4:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Nov 13, 4:00 AM AKST | Storm Warning | AFC | 12 hr | |
| Nov 13, 9:26 AM AKST | Blizzard Watch | AFC | 6 hr |
Nearby
High Wind Watches in Alaska, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.